MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION® APR HANDPIECE; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION® APR HANDPIECE; ELECTROSURGICAL HANDPIECE
Model Number APYX-15-TP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient underwent microaire power assisted liposuction (pal) followed by renuvion treatment in the neck and submental area.The renuvion device settings were 80% power with a 1.5 lpm helium flow rate and a total of 6.0 kilojoules (kj) delivered.The doctor states he used 3 slow speed retrograde passes at an intermediate plane depth with treatment strokes performed at 0.5 cm apart from each other.A size 2 medical z compression garment was applied post procedure.Two weeks post-operatively the patient came to the office for suture removal and presented with the burn.The patient was treated with hyperbaric oxygen, antibiotic ointments, and exosomes for the wound.Apyx medical's subdermal coagulation technique considerations (sctc) recommends treatment strokes be performed 2 - 3 cm apart.Performing the treatment strokes closer together than recommended may have contributed to the injury.The device was discarded and not available for evaluation.Temporary and/or permanent injury as a result of a burn is a known potential complication for this technology and treatment.
 
Event or Problem Description
The patient presented with a burn on their neck / chin / submental area 2 weeks after a procedure in which renuvion was used as part of the overall surgical treatment.

Brand Name
RENUVION® APR HANDPIECE
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760
7278038503
MDR Report Key19920015
Report Number3007593903-2024-00007
Device Sequence Number7218713
Product Code GEI
UDI-Device Identifier00607151050153
UDI-Public(01)00607151050153(10)0000024311(17)250601
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberAPYX-15-TP
Device Catalogue NumberAPYX-15-TP
Device Lot Number0000024311
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROAIRE POWER ASSISTED LIPOSUCTION (PAL)
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale
Patient Weight64 KG